This paper studies the conditions under which two competing and otherwise identical markets or auction sites of different sizes can coexist in equilibrium, without the larger one attracting all of the smaller oneâ€™s patrons. We find that the range of equilibrium market sizes depends on the aggregate buyer-seller ratio, and also whether the markets are especially "thin. "
(This abstract was borrowed from another version of this item.)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Peters, Michael & Severinov, Sergei, 1997.
"Competition among Sellers Who Offer Auctions Instead of Prices,"
Journal of Economic Theory,
Elsevier, vol. 75(1), pages 141-179, July.
- Michael Peters & Sergei Severinov, 1995. "Competition Among Sellers who offer Auctions Instead of Prices," Working Papers peters-95-02, University of Toronto, Department of Economics.
- Burguet, Roberto & Sakovics, Jozsef, 1999. "Imperfect Competition in Auction Designs," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 40(1), pages 231-47, February.
- Tymon Tatur, 2000. "Asymptotically Optimal Market Mechanisms," Discussion Papers 1315, Northwestern University, Center for Mathematical Studies in Economics and Management Science, revised Jan 2001.
- Caillaud, Bernard & Jullien, Bruno, 2001. "Competing cybermediaries," European Economic Review, Elsevier, vol. 45(4-6), pages 797-808, May.
- Glenn Ellison & Drew Fudenberg, 2003. "Knife-Edge or Plateau: When Do Market Models Tip?," The Quarterly Journal of Economics, Oxford University Press, vol. 118(4), pages 1249-1278.
- Gehrig, Thomas, 1998. "Competing markets," European Economic Review, Elsevier, vol. 42(2), pages 277-310, February.
- Gresik, Thomas A. & Satterthwaite, Mark A., 1989. "The rate at which a simple market converges to efficiency as the number of traders increases: An asymptotic result for optimal trading mechanisms," Journal of Economic Theory, Elsevier, vol. 48(1), pages 304-332, June.
When requesting a correction, please mention this item's handle: RePEc:cla:levarc:506439000000000092. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (David K. Levine)
If references are entirely missing, you can add them using this form.